Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
eastie

are some acne-sufferers just incurable?

Recommended Posts

I am 24 and have been fighting acne for 12 years

Does it happen that some people look disgusting all their lives?Or will it stop some time?

is it true that every next retinoid treatment is more effective?(Izotek,Roaccutane and all of them) I am too afraid to start retinoids for the 3rd time as my liver is delicate and my eyes are dry even without these pills.

it has always been bad

I tried all externally applied medicines,including retinoids,duac,acneroxid,antibiotics,zineryt,rosetec,skinoren..omg i cant even count them, i tried them all.ome of them could help me a little for some time but then i got resistant and it got worse

I visited the most famous dermatologist in my country and all she could offer me now is the next retinoid treatment,coz nothing else wuld help.

retinoid pills -took 2 times,one treatment helped me for a few motnhs so i took another turn for very long and it helped for one year but even this eyar was not flawless.then it gradually got worse,and after 3 years is even worse than in my teenage times.

i was also taking contraception pills that made it a litte better,but it was not a revolution.and the bad things is that 4 motnhs after i stopped taking them i got the most terrible outurst in my life that lasted for months before some external creams helped just a bit. so they just messed up in my body.

my hormones are fine,only DHEA-s a little too high -the norm is 200-400 and i have 600 but the doctor said it changes in time and its not a sighn of hormonal trouble

I am afraid to look in the mirror everyday,i cant hide it with any kind of make up

the interesting thing it that now it gets very bad just as spring starts and winter is better.as if hot and sun were my enemies(and i love warmth so much):(

Share this post


Link to post
Share on other sites

You have acne, which can be improved by spironolactone, which seems to be the only thing you haven't tried yet.

Spironolactone has side effects like all drugs (see article).

Good luck.

Edited by biggs881

Share this post


Link to post
Share on other sites

I agree-try the spironolactone. I used it for a year with birth control and it helped a lot. skin not perfect but a lot better. It does have side effects but nothing like oral retinoids. It has a diuretic effect so drink lots of water, you will lose any bloating you may experience and some women have increased breast size. I wish you success because i do understand your pain and mirrors. I assume you have tried health food route and allergist in case you are allergic to something...you may try accupuncture and/or hypnotism and I am not joking. i know we will try just about anything for some relief to look "normal"...don't give up because you are not alone out there and this is a great community where you can feel normal. Maybe today will be a new beginning for you-happy Easter.

Share this post


Link to post
Share on other sites

ok..what are the medeicines with it?how long will it take to see effects?I dont want to give up to early

thank you

Share this post


Link to post
Share on other sites
ok..what are the medeicines with it?how long will it take to see effects?I dont want to give up to early

thank you

You don't have to take birth control or any medicine with it. You can take it alone. Ask your dermatologist [perhaps get a new one even] about it. Gynecologists can prescribe it too. I'm on a low dose of Spiro [25 mg] and it really helps. You just have to make sure to keep hydrated since it is a diuretic.

Acne is a result of imbalanced hormones. This is why you only notice people getting acne after hitting puberty. Topicals can help and can only do so much, you should do something about it internally. This is where Spiro comes in. Start at a low dose and work your way up. If Spiro doesn't help, consider birth control as well.

PS - your acne may get worse before it gets better. Don't sweat it. It's just your hormones trying to balance themselves out.

Edited by FutureScarless

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×